side affect question

A board to discuss the Multiple Sclerosis modifying drug Avonex

side affect question

Postby sunshine12 » Sun Jun 27, 2004 7:30 am

hello all, i am new to this board and new to avonex last night was my first injection, and i had a question. i got the typical side affect with the flu and high fever, and needed to know if when i have this fever is it contagious? or no because it is just a side affect? i have 3 children and hope they can not catch it. any input would be greatly appreciated. and thank you for reading this.
User avatar
sunshine12
Getting to Know You...
 
Posts: 21
Joined: Sat Jun 26, 2004 3:00 pm

Advertisement

Postby Guest » Sun Jun 27, 2004 7:43 am

The flu like side affects and fever are not contagious. They do not mean you have a virus only that the way in which avonex is affecting your immune system produces side affects that feel like flu. It is not flu.

Keep an eye on your temperature, if it is at low fever level, then take a fever reducer - if it continues after this call a doctor, if it is a high fever already then speak to your doctor.

Just remember it will pass and speak to your PCP about your treatment as they should have explained more clearly that the side affects have nothing to do with real flu.
Guest
 

Postby Felly » Sun Jun 27, 2004 8:02 am

That was me above, I forgot to sign in.

Thought I better just clarify that normal body temperature is around 98.6F or 37 C. Anything in the range of 97 to 100F or 36.1 to 37.8C is normal.

A mild to medium fever is anything above 39F but below 104F (40c).

Any higher than this and it's err, not good. It's also unlikely you would be able to post a message. So when you say high fever I hope you mean mild to medium, otherwise go to your nearest ER.

Goodluck,

Felly
User avatar
Felly
Family Member
 
Posts: 84
Joined: Mon May 10, 2004 3:00 pm
Location: UK

Postby Guest » Sun Jun 27, 2004 2:04 pm

sorry, hope i did not worry you. i guess to me was a high fever cause not used to having fevers, but was between 102-103. thank you for your concern, it only lasted for awhile, i got it about 9pm and was ableto fall asleep @ 12 thanks to tylenol pm, when i woke in am was gone,so far so good.
Guest
 

Postby Felly » Sun Jun 27, 2004 2:10 pm

Hey, no problem. it is really difficult when you first take medicaton to know what is 'normal' in terms of expected side affects. It can be a frightening experience.

Hope it all goes well for you.

Felly
User avatar
Felly
Family Member
 
Posts: 84
Joined: Mon May 10, 2004 3:00 pm
Location: UK


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service